Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, 

After successfully clearing my skin on the regimen two years ago I was able to reduce the BP to a pea-sized amount and stay clear for a long time. However, I started breaking out again a few months ago and so have upped the BP to the recommended amount. I started the Evra patch just over a month ago and I am unsure whether it is affecting my acne positively, negatively or not at all. I was wondering if anyone has had success on the regimen whilst also on combined birth control? Basically, if the patch is causing an increase in my acne, do you think the regimen will still be able to combat it? I'm so desperate to clear my skin again and I don't want the hard work to go to waste simply because of the birth control preventing it from working!! Thanks :) 

Link to post
Share on other sites
On 3/17/2021 at 9:14 AM, Lu.webb19 said:

Hi everyone, 

After successfully clearing my skin on the regimen two years ago I was able to reduce the BP to a pea-sized amount and stay clear for a long time. However, I started breaking out again a few months ago and so have upped the BP to the recommended amount. I started the Evra patch just over a month ago and I am unsure whether it is affecting my acne positively, negatively or not at all. I was wondering if anyone has had success on the regimen whilst also on combined birth control? Basically, if the patch is causing an increase in my acne, do you think the regimen will still be able to combat it? I'm so desperate to clear my skin again and I don't want the hard work to go to waste simply because of the birth control preventing it from working!! Thanks :) 

Congrats on getting clear. It is possible that the BC patch is influence your hormonal balance which is leading to increase in breakouts. It is quite strange at least to me when it comes to everyone's response to birth control and acne develop. For some it helps for others it makes worse. Hormones are a tricky business involved in many complex and cascading reactions daily that ultimately influence or become influenced by other factors that change your skins oiliness, dryness, turnover rate, and ultimately acne development. You can try to increase your dosage of BP daily. If you find this does not work or makes things worse you may have to try adding in other agents like the differin gel/adapalene gel which is now sold at Walmart. BP is pretty effective at killing p acnes and resistance is rare unless another form of bacterias are present. Skin oiliness and shedding my best be handled by BHA's like salicylic acid and/or increase skin turnover rate with adapalene. 

Link to post
Share on other sites

Thanks @k3tchup, i think upping the BP will help. Hormones are so complicated and its hard to pinpoint what is causing my breakouts. Thanku for the advice! :) 

 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×